Hail, Campbell
- When
- August 6, 5:55 PM MST
- Where
- Campbell County, 20 mi SE of Wright
- Measured
- 0.75 in hail
- Reported by
- LAW ENFORCEMENT
- Coordinates
- 43.517, -105.183
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Rapid City, SD wrote its last area forecast discussion before the first event at Aug 6, 2:00 PM MST, 3 hours 55 minutes earlier.
AREA FORECAST DISCUSSION FOR WESTERN SD AND NORTHEASTERN WY NATIONAL WEATHER SERVICE RAPID CITY SD 300 PM MDT WED AUG 6 2003 SHOWERS JUST NOW EXITING SC SD THIS MRNG...BUT ALSO WATCHING MCS TO OUR NORTH TO SEE IF IT WILL CLIP NRN ZONES. OTHERWISE...TODAYS WX PATTERN SIMILAR TO YEST W/ RIDGE AXIS OVERHEAD...JUST TILTED SLIGHTLY TO THE NE...AND SFC LOW JUST TO THE WEST OF OUR FCST AREA. MODELS PROG ANTHR S/WV RIDING OVR RDG INTO NRN PLAINS THIS AFTN-EVE...SO CHANCE OF TSTMS FOR NERN WY AND NWRN SD. AS SFC LOW MOVES EWD THRU NERN WY... TROF/DRYLINE MAY SERVE AS FOCUS FOR TSTMS. ANTHR SYSTEM WL TOP RDG FRI AFTN-EVEN AND DROP INTO CNTRL SD. AVN ALSO BRINGING MORE WAVES ACRS THE SAME AREA BOTH SAT AND SUN NIGHT BEFORE RDG AXIS MOVES EWD AGAIN. TEMPS WILL HEAT UP OVR NERN WY TODAY UNDER THERMAL RIDGE...THEN FRI WILL BE HOT FOR SD AS RIDGE MOVES EWD AND WRN ZONES WILL HAVE DOWNSLOPING WINDS. BACK DOOR CD FNT MOVES INTO THE AREA SAT...SO TEMPS WILL COOL DOWN FOR SUN. .UNR...NONE. SANDERS
SDZ001-002-012>014-024>032-041>044-046-047-049-072>074-WYZ054>058- 071-061300- HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE RAPID CITY SD 640 AM MDT WED AUG 6 2003 THIS HAZARDOUS WEATHER OUTLOOK IS FOR WESTERN SOUTH DAKOTA AND NORTHEASTERN WYOMING. .DAY ONE...TODAY AND TONIGHT THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHEASTERN WYOMING AND FAR WESTERN SOUTH DAKOTA LATE AFTERNOON AND THIS EVENING. THE MAIN THREAT FROM ANY SEVERE THUNDERSTORM WILL BE WIND GUSTS GREATER THAN 60 MPH. STORMS WILL DEVELOP AS A STORM SYSTEM MOVES FROM THE ROCKIES ACROSS THE NORTHERN PLAINS. INCREASING SOUTHERLY WINDS WILL SUPPLY ADDITIONAL MOISTURE TO FUEL THE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY A RIDGE OF HIGH PRESSURE WILL WARM TEMPERATURES FOR THE REMAINDER OF THE WEEK...WITH HIGHS AROUND IN THE LOWER 100S BY FRIDAY. THE HOT... DRY CONDITIONS WILL INCREASE FIRE DANGER BOTH IN THE BLACK HILLS AND ON THE PLAINS. MONSOONAL MOISTURE AND DAYTIME HEATING IS SUFFICIENT TO PRODUCE AN ISOLATED THUNDERSTORM ANY AFTERNOON. A STORM SYSTEM CROSSING THE NORTHERN PLAINS FRIDAY AFTERNOON INTO EARLY SATURDAY MORNING WILL BRING THE BEST CHANCE FOR RAIN...BUT LARGE SCALE SIGNIFICANT PRECIPITATION IS NOT EXPECTED. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED TODAY. SANDERS
The national radar mosaic for the moment the first event began.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Wyoming in 2003Every state in 2003This day in weather historyWarnings in Wyoming, August 2003
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5377138.